Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Gastric problem. Diagnosed with ITP plus Osteoarthritis and IBS plus diverticular. Taking Azathioprine, Lansaprozole. Advise?

i hav e been diagnosed with ITP plus Osteoarthritis and IBS plus diverticular. I am taking prescribed Azathioprine for the ITP - at last count my platlets were 63 (up from 6.)I also take Lansaprozole to protect my stomach. Have aslo just recently persuaded my haematology consultant to let me resume taking multi vit. supplement and glucosamine (1000mgs)I suspected that the lansoprasole was making my arthritic pain uch more severe with every joint and muscle painful. I therefore stopped taking it - one week ago- and the joint/muscle pains have improved dramatically. However I have had a resurgence iof gastric problems. I aslo suspect a wh4eat/gluten intoleance. Can you offer any advice? thank you
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
We need to address many issues for you. One is gastritis, second is decreased immunity due to medications, third is dealing with ongoing conditions. Osteoarthritis needs pain-killers or NSAIDs that can cause gastritis. Steroids, alcohol and stress can also cause acidity. Thus I will suggest that you take antacid medicines appropriately and avoid medicines and food that can cause gastritis. The antacid medicines can include antacids, H2 blockers, Proton pump inhibitors, prostaglandin analogues, etc. Check with your physician about which medicine will suit you. Take high fiber food. Take hygienic diet and clean drinking water to avoid unnecessary stomach infections.

Dr Vaishalee
Answered: Thu, 27 Jun 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor